Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bactrim-DS
Mar 20, 2013

I've been taking bactrim-DS, an antibiotic with ART since last 5 years. It was prescribed by a doctor when my CD4 count was 2. Now my CD4 count has surged to 500. Do I still need to take antibiotic. Am I unnecessarily taking it? Antibiotics are known to have side effects on body.Will it be wise to continue with that antibiotic.

Response from Dr. Young

Hello and thanks for posting.

Bactrim (trimethoprim sulfa) is used to prevent certain AIDS-related opportunistic infections. While all medications can cause side effects, the use of Bactrim in this setting is life-saving. Bactrim prophylaxis can be discontinued when CD4 counts are repeatedly above 200.

Hope that's helpful, BY



Previous
hiv test confusion
Next
Missing one of the three meds prescribed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement